Alert archive / Illinois / Flash Flood Warnings in 2007

Flash Flood Warning 45, NWS Quad Cities, IA

August 7, 2007Jo Daviess County, Stephenson County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Aug 7, 2007, 12:40 AM CDT for Jo Daviess County, Stephenson County, Illinois. It was in force for 9 hr. 15 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 7, 2007, 12:40 AM CDT (05:40 UTC)
Expired
Aug 7, 2007, 9:45 AM CDT
In force
9 hr
Issued by
NWS Quad Cities, IA
Area
Whole counties

Counties Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 2:00 AM CDTFLASH FLOOD1 S Lena, IL2 FEET OF WATER OVER HIGHWAY 20 JUST EAST OF HIGHWAY 73 INTERSECTION.
Aug 7, 2:17 AM CDTFLASH FLOODFreeport, ILMOTORIST STRANDED IN HIGH WATER AT INTERSECTION OF HOMER AND LOCUST STREET.
Aug 7, 3:24 AM CDTFLASH FLOODFreeport, ILSTREET FLOODING WITH STRANDED CARS.
Aug 7, 3:24 AM CDTHEAVY RAIN 3.25Freeport, ILRAINFALL IN THE LAST 2.5 HOURS.
Aug 7, 3:37 AM CDTHEAVY RAIN 7.1Ene Freeport, ILTOTAL SINCE 400 PM BUT MOST RAIN FELL SINCE MIDNIGHT.
Aug 7, 4:00 AM CDTFLASH FLOOD3 E Plum River, ILRAIN FELL DURING THE OVERNIGHT HOURS BETWEEN 100 AM AND 600 AM. DITCHES WERE FULL AND WATER HAS WASHED OUT SEVERAL COUNTY ROADS SOUTHEAST OF STOCKTON AND EAST OF PLUM RIVER. WATER ROSE RAPIDLY AND RECEDED RAPIDLY. DELAYED REPORT.
Aug 7, 4:00 AM CDTHEAVY RAIN 4.753 E Plum River, ILRAIN FELL DURING THE OVERNIGHT HOURS BETWEEN 100 AM AND 600 AM. DITCHES WERE FULL AND WATER HAS WASHED OUT SEVERAL COUNTY ROADS SOUTHEAST OF STOCKTON AND EAST OF PLUM RIVER. WATER ROSE RAPIDLY AND RECEDED RAPIDLY. DELAYED REPORT.
Aug 7, 4:26 AM CDTFLASH FLOOD2 S Lena, ILSEVERAL GRAVEL ROADS EAST OF HWY 20 AND ROUTE 73 INTERSECTION HAVE AREAS WASHED OUT.
Aug 7, 4:32 AM CDTFLASH FLOODFreeport, ILHIGHWAY 20 BUSINESS ROUTE AT PRESTON BOTTOMES UNDER WATER WITH VEHICLE STRANDED AT THE VIADUCT.
Aug 7, 6:23 AM CDTFLASH FLOODFreeport, ILMANY ROADS IN FREEPORT CONTINUE TO HAVE WATER OVER THEM. PORTIONS OF HIGHWAY 20 UNDER WATER. GETTING REPORTS OF RURAL ROAD WATER PROBLEMS...BUT NO HARD DETAILS AT THIS TIME.
Aug 7, 7:00 AM CDTHEAVY RAIN 6.72 Nw Freeport, IL24 HOUR TOTAL
Aug 7, 7:00 AM CDTHEAVY RAIN 74 N Freeport, ILCOCORAHS REPORT. 24 HR TOTAL. 4.5 INCHES BETWEEN 1100 PM AND 241 AM.
Aug 7, 7:40 AM CDTHEAVY RAIN 3.041 N German Valley, IL24 HOUR TOTAL
Aug 7, 9:20 AM CDTFLASH FLOODFreeport, ILUS BANK AND HEALTH DEPARTMENT BUILDINGS IN DOWNTOWN HAVE FLOODED BASEMENTS. HIGHWAY 20 WEST OF TOWN IS STILL CLOSED. AT ONE POINT IT HAD 5 INCHES OF WATER RUNNING OVER IT.
Aug 7, 9:36 AM CDTHEAVY RAIN 4.753 E Plum River, ILRAIN FELL DURING THE OVERNIGHT HOURS BETWEEN 100 AM AND 600 AM. DITCHES WERE FULL AND WATER HAS WASHED OUT SEVERAL COUNTY ROADS SOUTHEAST OF STOCKTON AND EAST OF PLUM RIVER. WATER ROSE RAPIDLY AND RECEDED RAPIDLY. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1142 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 070543
FFWDVN
ILC085-177-071445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1240 AM CDT TUE AUG 7 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
  STEPHENSON COUNTY IN NORTHWEST ILLINOIS...
  THIS INCLUDES THE CITY OF FREEPORT...

* UNTIL 945 AM CDT

* AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
FLASH FLOODING FROM A A LINE OF THUNDERSTORMS OVER THE WARNED AREA.  
STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAIN WILL CONTINUE
TO TRAIN OVER THE SAME AREAS...INCLUDING HIGHWAY 20 FOR SEVERAL 
HOURS. ADDITIONAL RAINFALL OF 1 TO 3 INCHES CAN BE EXPECTED THROUGH 
3 AM. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODBINE...
  STOCKTON...SCHAPVILLE...ROCK CITY...NORA...LENA...DAVIS...DAKOTA
  AND CEDARVILLE

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

LAT...LON 4222 9030 4223 8941 4246 8940 4246 9033

$$


ERVIN
2 follow-up statements
000 
WGUS73 KDVN 070755
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
253 AM CDT TUE AUG 7 2007

ILC085-177-071445-
JO DAVIESS IL-STEPHENSON IL-
253 AM CDT TUE AUG 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
STEPHENSON AND JO DAVIESS COUNTIES...

AT 217 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODBINE...
STOCKTON...SCHAPVILLE...ROCK CITY...NORA...LENA...DAVIS...DAKOTA AND
CEDARVILLE

ANOTHER AREA OF INTENSE THUNDERSTORMS WITH TORRENTIAL RAIN WILL 
IMPACT THE WARNED AREA THROUGH 430 AM. WITH ADDITIONAL THUNDESTORMS 
LIKELY AFTER THAT TIME. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES 
ARE EXPECTED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

LAT...LON 4222 9030 4223 8941 4246 8940 4246 9033

$$

ERVIN
000 
WGUS73 KDVN 071441
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
937 AM CDT TUE AUG 7 2007

ILC085-177-071447-
JO DAVIESS IL-STEPHENSON IL-
937 AM CDT TUE AUG 7 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 AM CDT FOR STEPHENSON
AND JO DAVIESS COUNTIES...

AT 920 AM...EMERGENCY MANAGEMENT OFFICIALS ARE REPORTING THAT FLOOD 
WATERS ARE RECEEDING QUICKLY ACROSS THE PREVIOUSLY WARNED AREA.  
SOME ROADS...INCLUDING HIGHWAY 20 WEST OF FREEPORT...REMAIN CLOSED.  
IN ADDITION...A FEW BUSINESSES IN DOWNTOWN FREEPORT HAVE REPORTED 
FLOODED BASEMENTS.


LAT...LON 4222 9030 4223 8941 4246 8940 4246 9033

$$

PHILIP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:00 PM CDT, 9 hours 40 minutes earlier.

Area forecast discussion, Aug 6, 3:00 PM CDT, 9 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT MON AUG 6 2007

.SYNOPSIS...
HOT AND HUMID WEATHER WILL CONTINUE ACROSS THE REGION THROUGH MUCH
OF THE WORK WEEK AS A WARM FRONT MOVES SLOWLY NORTH. NOCTURNAL
THUNDERSTORMS ARE EXPECTED TO AFFECT THE REGION TONIGHT AND TUESDAY
MORNING. AN UPPER LEVEL HIGH WILL BUILD NORTH INTO THE REGION
BRINGING A THREAT OF AFTERNOON AND EVENING THUNDERSTORMS FROM MID
WEEK ON. THIS SAME HIGH WILL ALSO PUSH TEMPERATURES WELL INTO THE
90S OVER MUCH OF THE AREA THE SECOND HALF OF THE WORK WEEK.

&&

.SHORT TERM...TONIGHT AND TUESDAY...
NONLINEAR PROCESSES ARE IN CONTROL OF THE SENSIBLE WX THROUGH
TUESDAY. WARM FRONT HAS BEEN MOVING SLOWLY NORTH ACROSS THE CWFA
TODAY AS THE NEBRASKA MCS MOVES EAST. CONVECTION ALONG THE MISSOURI
RIVER HAS RESULTED IN A COLD POOL WHICH SHOULD AID IN FURTHER
CONVECTIVE DEVELOPMENT TONIGHT/TUESDAY. AN MCS SHOULD DEVELOP OR
MOVE INTO THE CWFA PRIOR TO 06Z AND SLOWLY MOVE ACROSS THE AREA THE
REMAINDER OF THE NIGHT AND TUESDAY MORNING. HIGH PWS AND WEAK WINDS
ALOFT WILL ALLOW HIGH PRECIPITATION EFFICIENCY AND EXPECTED
TRAINING. HAVE RAISED HEADLINES FOR A FLASH FLOOD WATCH STARTING AT
03Z AND CONTINUING THROUGH NOON TUESDAY.

MCS SHOULD EXIT THE CWFA BY LATE MORNING TUESDAY WITH SOME TYPE OF
RESULTANT COLD POOL OVER THE AREA. THIS COLD POOL TO PROVIDE THE
FOCUS FOR DIURNAL CONVECTION TUESDAY AFTERNOON AND ALSO CREATE A
LARGE TEMPERATURE GRADIENT ACROSS THE CWFA.    ..08..

.LONG TERM...
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...TUE NIGHT IS LOOKING LIKE IT
COULD BE A TEMPORARY REPRIEVE FROM MUCH OF ANY CONVECTION AS MORE
OPTIMUM LLVL RETURN FLOW AND FORCING ALL REFOCUS BACK TO THE WEST
ACRS NORTHERN KS...NEB AND FAR WESTERN IA. BUT WITH LLVL BOUNDARY
STILL WAVERING ACRS THE FCST AREA/PROBABLY JUST SOUTH OF I80/...
WILL KEEP AT LEAST LOW CHC POPS GOING FOR SCTRD AND UNORGANIZED
CONVECTION. WILL GO WITH MILDER GUIDANCE LOWS SOUTH OF I80 TUE
NIGHT...OR EVEN ABOVE GUIDANCE WITH CONTINUED POOLING OF MID 70
DPTS. MOST MODELS ADVERTISING NEXT BIG IMPULSE TO RIDE UP OUT OF THE
NORTHER GRT BSN AND ACRS WESTERN IA ON WED AND WED EVENING. THIS
WILL LOOK TO BE THE NEXT MAJOR ORGANIZED FORCING EVENT FOR MCS
GENERATION TO TRY AND HANG A HAT ON. WED MAY BE MUCH LIKE TODAY...
WITH QUASI-STATIONARY BOUNDARY GETTING EDGY AND WANTING TO TURN INTO
A WARM FRONT WITH SOME NORTHWARD PUSH AS THE DAY PROGRESSES. THUS
EXPECT SCTRD SHOWERS/STORMS TO INCREASE ON WED...BUT AS BRUNT OF
UPPER RIDGE CENTER MIGRATES WEST...IT MAY DO IT ENOUGH TO SHUNT
BEST FORCING OF EJECTING IMPULSE FURTHER TO THE NORTH WITH RESULTANT
CONVECTIVE COMPLEX PUSHING ACRS MN AND WI WED NIGHT INTO THU.
CONFIDENCE FOR THIS STILL SOMEWHAT ON THE LOWER END AND THE
NORTHERN THIRD TO HALF OF THE DVN CWA COULD STILL BE AT RISK AGAIN
OF BEING UNDER THE MCS GUN AND WILL TREND HIGHER CHC POPS TO THE
NORTH...AND TRIM BACK TO THE SOUTH. ANOTHER FLASH FLOOD WATCH MAY BE
WARRANTED FOR WED NIGHT NORTH OF I80. TEMPS COULD BE IN THE UPPER
90S TO NEAR 100 WED IN THE FAR SOUTH...AND DPTS IN THE MID 70S FOR
HEAT INDICES IN THE HEAT ADVISORY RANGE.

IN THE EXTENDED/THU-MON/...LATEST AVAILABLE MEDIUM RANGE MODELS
AGREE ON RESULTANT SFC LOW FROM THE WED NIGHT ACTIVITY-S/W WILL
CONTINUE TO ROLL ACRS WI ON THU...WITH TRAILING BOUNDARY BACK
ACRS THE LOCAL FCST AREA KICKING UP SCTRD CONVECTION THRU AT LEAST
EARLY AFTERNOON. WILL MAINTAIN THE CURRENTLY ADVERTISED CHC POPS
GOING IN THE GRIDS...WITH ALL SIGNS POINTING TO A CLEAR OUT THU
NIGHT. IF SFC WIND GOES LIGHT NORTHEAST AND CONVERGENT LIKE THE 12Z
GFS IS INDICATING...COULD BE A DECENT FOG POTENTIAL NIGHT BUT OF
COURSE WON/T BITE OFF ON IT YET AND PUT INTO THE GRIDS AT THIS POINT.
HIGH TEMP POTENTIAL AND POSSIBLE NEED FOR A HEAT ADVISORY FOR
PORTIONS OF THE FCST AREA WILL CONTINUE TO DEPEND EXTENT ON CLEAR OUT
OF CONVECTIVE DEBRIS ON THU...WITH ALL MODEL THERMAL PROFILES
SUGGESTING SOME UPPER 90S TO NEAR 100 AGAIN ACRS THE SOUTHERN THIRD
TO HALF OF THE DVN CWA. WON/T GO QUITE THAT WARM WITH PROBABLE
DEBRIS TO CONTEND WITH FOR A GOOD CHUNK OF THE DAY...BUT THE SOUTH
WILL BE THE FIRST TO CLEAR OUT.

3RD DAY IN A ROW OF MEDIUM RANGE MODELS MIGRATING/RETROGRADING UPPER
RIDE CENTER BACK ACRS THE SOUTHERN PLAINS THROUGH THE END OF THE
WEEK. THIS MAKES FOR SOME MORE CONFIDENCE THAT THIS PROCESS WILL
ALLOW FOR SOME TROFFINESS DOWN ACRS THE GRT LKS AND ALLOW A CANADIAN
LLVL RIDGE TO SLIP DOWN/BACK-DOOR ITS WAY THE WESTERN GRT LKS ON FRI.
NORTHEAST FETCH TO BRING DRIER AIR...BUT INCOMING THERMAL PROFILES
NOT ALL THAT COOLER AND THE LESS HUMID AIRMASS SHOULD STILL HEAT UP
INTO THE 90S FOR FRI HIGHS. WITH THEIR CONSISTENCY...WILL SIDE WITH
THE UKMET AND ECMWF WHICH BOTH PUMP UP UPPER RIDGE OVER LLVL HIGH
ACRS THE GRT LKS TO MAINTAIN A DRY TREND THROUGH AT LEAST EARLY
SUNDAY. THE GFS IS MORE BULLISH ON CLIPPING THE CWA BY NORTHWEST
UPPER FLOW AND POSSIBLY A MCS INDUCING DISTURBANCE BY LATE SAT...
BUT AGAIN FAVOR THE UKMET AND ECMWF WHICH SUGGEST THE RING OF FIRE
WILL STAY ACRS MT...THE DAKOTAS AND ACRS NORTHERN MN THROUGH SUNDAY.
THIS WOULD ALLOW THE REAL HEAT TO BUILD BACK IN BY SUNDAY...AND MAY
TREND TEMPS UP ACRS THE SOUTHERN THIRD OF THE FCST AREA ABOVE
GUIDANCE. WILL KEEP THE END OF THE PERIOD DRY AS WELL...ALTHOUGH EVEN
THE FURTHER NORTH STORM TRACK OF THE ECMWF TRENDS NORTHWEST ENOUGH
OVER THE UPPER MIDWEST TO POSSIBLY CLIP THE CWA WITH SOMETHING LATE
SUNDAY NIGHT OR ON MONDAY.      ..12..

&&

.AVIATION...
EAST WEST FRONTAL BOUNDARY TO BE THE MAIN FOCUS OF SENSIBLE WX FOR
THE NEXT 30 HRS. LOW LEVEL MOIST TO NEAR EXTREME LEVELS WILL PROVIDE
PLENTY OF FUEL FOR TSRA DEVELOPMENT. EXPECT AN MCS TO DEVELOP OR
MOVE INTO THE AREA TONIGHT WITH A LIKELY COLD POOL DEVELOPING. MCS
SHOULD CONTINUE TO AFFECT MOST OF THE AREA THROUGH 18Z TUESDAY.
VSBYS MAINLY IN THE 3-5SM RANGE BUT WILL LIKELY DROP TO 1SM OR LESS
IN TSRA. CIGS MAINLY VFR TO MVFR WITH IFR CIGS LIKELY IN TSRA.
..08..

&&

.DVN WATCHES/WARNINGS/ADVISORIES......FLASH FLOOD WATCH 10 PM
TONIGHT UNTIL NOON TUESDAY.
IA...IAZ040>042-051>054-063>068.
IL...ILZ001-002-007-009-015>018.
MO...NONE.

&&

08/12
Hazardous weather outlook, Aug 6, 4:46 AM CDT, 19 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
446 AM CDT MON AUG 6 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-071000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
446 AM CDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY...WITH
THE BEST CHANCES SOUTH OF INTERSTATE 80 THIS MORNING...AND ACROSS
THE ENTIRE OUTLOOK AREA THIS AFTERNOON. WHILE STORMS SHOULD BE MAINLY
WEAK THIS MORNING...BUY AFTERNOON AN ISOLATED SEVERE STORM IS
POSSIBLE.  THE MAIN THREATS WITH ANY STRONG STORM WOULD BE DAMAGING
WINDS...AND SMALLER CHANCE OF A BRIEF TORNADO ALONG A STATIONARY
FRONT WHICH IS LIKELY TO BE NEAR INTERSTATE 80 DURING THE AFTERNOON.
HEAT INDEX READINGS WILL ONCE AGAIN REACH THE 95 TO 103 DEGREE
RANGE THIS AFTERNOON.

TONIGHT...A LARGE THUNDERSTORM COMPLEX IS EXPECTED TO FORM ACROSS
IOWA AND MOVE TOWARD THE OUTLOOK AREA DURING THE OVERNIGHT HOURS.
DUE TO VERY HIGH AMOUNTS OF MOISTURE AVAILABLE IN THE
ATMOSPHERE...HEAVY RAIN WILL BE LIKELY WITH THESE STORMS. THE AREA
MOST LIKELY TO SEE STORMS OVERNIGHT WILL BE LOCATIONS ALONG AND
NORTH OF INTERSTATE 80. HOWEVER...ANY THUNDERSTORM TODAY AND TONIGHT
HAS THE CAPABILITY OF PRODUCING RAINFALL TOTALS OVER 1 INCH IN A
SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STORM
PREDICTION CENTER IS FORECASTING A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TUESDAY AND TUESDAY
NIGHT. THE MAIN THREAT WITH THE STORMS TUESDAY AND TUESDAY NIGHT IS
EXPECTED TO BE HEAVY RAIN...WITH DAMAGING WINDS ALSO POSSIBLE.
SEVERAL PERIODS OF THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA
THROUGH THURSDAY NIGHT. AT THIS TIME...THE MAIN THREAT FROM THESE
STORMS APPEARS TO BE HEAVY RAINFALL. THE THREAT FOR SEVERE STORMS IS
UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
HEAVY RAINFALL REPORTS WOULD BE APPRECIATED.

ERVIN

In the hours before

Special weather statement, Aug 6, 10:50 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1050 PM CDT MON AUG 6 2007

IAZ040>042-051>054-063-064-ILZ001-070600-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
JO DAVIESS-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...GALENA
1050 PM CDT MON AUG 6 2007

...THUNDERSTORMS WITH HEAVY RAIN TO INCREASE THROUGH 1AM...

THUNDERSTORMS WILL DEVELOP AND INCREASE IN COVERAGE AND INTENSITY
OVER THE NEXT TWO HOURS. THE MAIN THREAT WILL BE TORRENTIAL HEAVY
RAIN WITH RAINFALL RATES OF TWO INCHES OR MORE AN HOUR WITH STRONG
WINDS UP TO 45 MPH A SECONDARY CONCERN. THE GREATEST COVERAGE OF
STORMS WILL BE ALONG THE HIGHWAY 20 CORRIDOR THROUGH 1 AM.

THE ENTIRE AREA IS UNDER A FLASH FLOOD WATCH UNTIL 12 PM TUESDAY.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE
WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

NICHOLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:25 AM CDTHeat AdvisoryDVNHancock, Henderson, McDonough, Warren36 hr
Aug 7, 9:31 AM CDTRiver Flood WarningDVNStephenson10 hr
Aug 7, 11:57 AM CDTRiver Flood WarningDVNHenry, Rock Island, Whiteside8 hr
Aug 7, 12:03 PM CDTRiver Flood AdvisoryDVNWhiteside24 hr
Aug 7, 12:03 PM CDTRiver Flood AdvisoryDVNHenry, Rock Island47 hr

Nearby

Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.